Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 4, NWS Jackson, KY

November 15, 20064 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 15, 2006, 4:23 AM EST for 4 counties in Kentucky. It took effect at Nov 15, 2006, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 4:23 AM EST (09:23 UTC)
In effect from
Nov 15, 2006, 1:00 PM EST
Expired
Nov 16, 2006, 3:59 AM EST
In force
15 hr
Issued by
NWS Jackson, KY

Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 150923
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
423 AM EST WED NOV 15 2006

...GUSTY WINDS TO AFFECT THE HIGHER ELEVATIONS...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE MID MISSISSIPPI
VALLEY WILL MOVE ACROSS THE COMMONWEALTH OF KENTUCKY FROM LATE TODAY
THROUGH TONIGHT. THIS WILL CAUSE GRADIENT WINDS TO INCREASE ACROSS
PORTIONS OF EASTERN KENTUCKY THIS AFTERNOON...AND INTO THE OVERNIGHT
HOURS. WINDS ARE EXPECTED TO CLIMB TO BETWEEN 15 AND 30 MPH WITH
GUSTS TO AROUND 50 MPH POSSIBLE...AT ELEVATIONS OF 2500 FEET AND
ABOVE.

KYZ087-088-118-120-151800-
/O.NEW.KJKL.WI.Y.0004.061115T1800Z-061116T0900Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
423 AM EST WED NOV 15 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EST THURSDAY. 

A DEVELOPING LOW PRESSURE SYSTEM WHICH WILL MOVE THROUGH THE
COMMONWEALTH OF KENTUCKY LATE TODAY AND TONIGHT. WINDS WILL INCREASE
THIS AFTERNOON TO BETWEEN 15 AND 30 MPH WITH GUSTS TO AROUND 50 MPH.
THIS WILL AFFECT LOCATIONS AT ELEVATIONS OF 2500 FEET AND ABOVE.
WINDS ARE EXPECTED TO SLACKEN BELOW WIND ADVISORY CRITERIA BY 4 AM
EST ON THURSDAY MORNING.

MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND
OVERNIGHT ARE ENCOURAGED TO DRIVE WITH EXTREME CAUTION...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES. HIGHWAYS WITH THE GREATEST RISK
OF BEING AFFECTED INCLUDE...BUT ARE NOT LIMITED TO U.S. HIGHWAYS 119
AND 421 CROSSING PINE MOUNTAIN...KENTUCKY STATE HIGHWAYS 160 AND 179
CROSSING BLACK MOUNTAIN...AS WELL AS U.S. HIGHWAY 23 THROUGH POUND
GAP NEAR THE VIRGINIA STATE LINE.

MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND TONIGHT
ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS... AND LOCAL
RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

RAY/JP
3 follow-up statements
000 
WWUS73 KJKL 151755
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1255 PM EST WED NOV 15 2006

...GUSTY WINDS TO AFFECT THE HIGHER ELEVATIONS...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE MID MISSISSIPPI
VALLEY WILL MOVE ACROSS THE COMMONWEALTH OF KENTUCKY FROM LATE
TODAY THROUGH TONIGHT. THIS WILL CAUSE WINDS TO INCREASE ACROSS
PORTIONS OF EASTERN KENTUCKY THIS AFTERNOON...AND INTO THE OVERNIGHT
HOURS. WINDS ARE EXPECTED TO CLIMB TO BETWEEN 15 AND 30 MPH WITH
GUSTS TO AROUND 50 MPH POSSIBLE...AT ELEVATIONS OF 2500 FEET AND
ABOVE.

KYZ087-088-118-120-160300-
/O.CON.KJKL.WI.Y.0004.061115T1800Z-061116T0900Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1255 PM EST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. 

A DEVELOPING LOW PRESSURE SYSTEM WHICH WILL MOVE THROUGH THE
COMMONWEALTH OF KENTUCKY LATE TODAY AND TONIGHT. WINDS WILL
INCREASE THIS AFTERNOON TO BETWEEN 15 AND 30 MPH WITH GUSTS TO
AROUND 50 MPH. THIS WILL AFFECT LOCATIONS AT ELEVATIONS OF
2500 FEET AND ABOVE. WINDS ARE EXPECTED TO SLACKEN BELOW WIND
ADVISORY CRITERIA BY 4 AM EST ON THURSDAY MORNING.

MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND
OVERNIGHT ARE ENCOURAGED TO DRIVE WITH EXTREME CAUTION...
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. HIGHWAYS WITH THE
GREATEST RISK OF BEING AFFECTED INCLUDE...BUT ARE NOT LIMITED TO
U.S. HIGHWAYS 119 AND 421 CROSSING PINE MOUNTAIN...KENTUCKY STATE
HIGHWAYS 160 AND 179 CROSSING BLACK MOUNTAIN...AS WELL AS U.S.
HIGHWAY 23 THROUGH POUND GAP NEAR THE VIRGINIA STATE LINE.

MOTORISTS TRAVELING THROUGH THE MOUNTAINS THIS AFTERNOON AND
TONIGHT ARE ENCOURAGED TO MONITOR NOAA WEATHER RADIO ALL
HAZARDS... AND LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER
DETAILS OR UPDATES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JOHNSTONE
000 
WWUS73 KJKL 160237
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
937 PM EST WED NOV 15 2006

...GUSTY WINDS TO AFFECT THE HIGHER ELEVATIONS...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS KENTUCKY OVERNIGHT.
THIS WEATHER SYSTEM WILL CAUSE SUSTAINED WINDS OF 15 TO 25
MPH...WITH GUSTS TO AROUND 50 MPH AT TIMES FOR ELEVATIONS AT 2500 FEET
AND ABOVE.

KYZ087-088-118-120-160900-
/O.CON.KJKL.WI.Y.0004.000000T0000Z-061116T0900Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
937 PM EST WED NOV 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS KENTUCKY OVERNIGHT.
WINDS OUT AHEAD OF THIS WEATHER SYSTEM WILL BE OUT OF THE SOUTHEAST
AT 15 TO 25 MPH. A FEW GUSTS TO AROUND 50 MPH ARE POSSIBLE FOR
ELEVATIONS AT 2500 FEET AND ABOVE. WINDS ARE EXPECTED TO LOWER BELOW
WIND ADVISORY CRITERIA BY 4 AM THURSDAY MORNING.

MOTORISTS TRAVELING THROUGH THE MOUNTAINS TONIGHT ARE ENCOURAGED TO
DRIVE WITH EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE
VEHICLES. HIGHWAYS WITH THE GREATEST RISK OF BEING AFFECTED
INCLUDE...BUT ARE NOT LIMITED TO U.S. HIGHWAYS 119 AND 421 CROSSING
PINE MOUNTAIN...KENTUCKY STATE HIGHWAYS 160 AND 179 CROSSING BLACK
MOUNTAIN...AS WELL AS U.S. HIGHWAY 23 THROUGH POUND GAP NEAR THE
VIRGINIA STATE LINE.

MOTORISTS TRAVELING THROUGH THE MOUNTAINS TONIGHT ARE ENCOURAGED TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS... AND LOCAL RADIO AND
TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WJM
000 
WWUS73 KJKL 160859
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
359 AM EST THU NOV 16 2006

...THE WIND ADVISORY FOR LOCATIONS OF 2500 FEET AND ABOVE HAS BEEN
CANCELLED...

.WINDS ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM MOVING THROUGH
THE OHIO VALLEY HAVE SUBSIDED AS THE SYSTEM MOVES NORTHEAST.

KYZ087-088-118-120-161000-
/O.CAN.KJKL.WI.Y.0004.000000T0000Z-061116T0900Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
359 AM EST THU NOV 16 2006

...WIND ADVISORY IS CANCELLED FOR LOCATIONS OF 2500 FEET AND ABOVE...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY FOR LOCATIONS OF 2500 FEET AND HIGHER. WINDS ASSOCIATED WITH
A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE OHIO VALLEY HAVE
SUBSIDED AS THE SYSTEM MOVES NORTHEAST...OUT OF THE AREA.

$$

RAY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 11:25 PM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 14, 11:25 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1125 PM EST TUE NOV 14 2006

.DISCUSSION...
UPDATE TO THE UPDATE. OVERRUNNING MOISTURE INTERACTING WITH A WEAK
SHORTWAVE...HAS LED TO SHOWER ACTIVITY ACROSS NORTH CENTRAL AND
WESTERN TENNESSEE. SOME OF THIS PRECIPITATION IS BEGINNING TO MOVE
INTO SOUTHERN COUNTIES OF FORECAST AREA. LATEST MOS NUMBERS ALSO
COMING WITH MUCH HIGHER PRECIP CHANCES FOR THE 6-12Z PERIOD...WITH
THE MET AND FWC MOS NUMBERS INDICATING LIKELY POPS BY 12Z. LATEST
RUNS OF BOTH THE MAV AND GFS MODELS ALSO MOVING IN PRECIPITATION A
BIT MORE QUICKLY THAN BEFORE. WITH THESE THINGS IN MIND...DECIDED TO
GO AHEAD AN UPDATE PRECIP CHANCES FOR THE REST OF
TONIGHT...PARTICULARLY FOR THE PERIOD 6Z TO 12Z...WITH LIKELY TO
CATEGORICAL POPS BY THE EARLY MORNING HOURS. ALSO MODIFIED QPF AND
WEATHER GRIDS TO ACCOUNT FOR CHANGES MADE TO POPS. REST OF FORECAST
STILL IN GOOD SHAPE.

&&

.PREV DISCUSSION...

940 PM EST TUE NOV 14 2006

FORECAST PRETTY MUCH ON TRACK TONIGHT. THE ONE EXCEPTION BEING
HOURLY AND OVERNIGHT LOW TEMPERATURES. UNEXPECTED CLEARING OCCURRED
ACROSS MOST OF CWA EARLIER THIS EVENING DURING THE FIRST FEW HOURS
OF THE SHIFT. AS A RESULT...HOURLY TEMPERATURES HAVE BEEN FALLING
MUCH MORE QUICKLY THAN WHAT WAS PREVIOUS FORECAST. MADE APPROPRIATE
ADJUSTMENTS TO HOURLY TEMP AND OVERNIGHT LOW TEMP FORECAST PER
CURRENT TRENDS IN THE OBS. A FEW MINOR ADJUSTMENTS WERE ALSO MADE TO
SKY COVER...BUT NOT ENOUGH TO CHANGE OVERALL SKY COVER FORECAST.
REST OF FORECAST IN GOOD SHAPE. UPDATE WILL BE OUT SHORTLY.

318 PM EST TUE NOV 14 2006

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE MODELS HAVE BEEN
VERY CONSISTENT WITH THE NEXT WEATHER SYSTEM MOVING INTO THE AREA.
VERY FEW CHANGES WERE MADE TO THE PREVIOUS FORECAST. A SIGNIFICANT
UPPER LOW WILL BE DROPPING IN OVER NORTHEAST OKLAHOMA BY WEDNESDAY
MORNING. THE SURFACE LOW WILL BE OVER NORTHEAST ARKANSAS AND WILL
HAVE A SURFACE TROUGH EXTENDING FROM THE LOW ACROSS EASTERN KENTUCKY.
BOTH THE GFS AND NAM WERE SHOWING PRECIPITATION STARTING NEAR DAWN
JUST WEST OF I 75 AND THEN SPREADING ACROSS EASTERN KENTUCKY THROUGH
THE REST OF THE DAY. THE ONSET MAY WAIT UNTIL A BIT LATER IN THE
MORNING...BUT IT WILL BE COMING. THE SURFACE LOW WILL BE OVER EASTERN
TENNESSEE BY 8 PM ON WEDNESDAY AND WILL THEN TRACK TO THE NORTHEAST
AND WILL BE NEAR DAYTON BY THURSDAY MORNING. THE COLD FRONT WILL BE
PUSHING THOUGH THE AREA ON WEDNESDAY NIGHT. THE PRECIPITATION WILL
CONTINUE WELL BEHIND THE FRONT DUE TO THE PROXIMITY OF THE UPPER LOW
AND ASSOCIATED INSTABILITY FROM THE COLD AIR ALOFT. ON THURSDAY
NIGHT...THERE WILL BE MIX OF RAIN AND SNOW SHOWERS ACROSS MUCH OF THE
AREA. THE HIGHER ELEVATIONS WILL BE MORE LIKELY TO SEE THE SNOW
SHOWERS...HOWEVER NO ACCUMULATION IS EXPECTED. WITH THE UPPER LOW SO
CLOSE...THERE COULD ALSO BE AN ISOLATED GRAUPEL SHOWER OR TWO. THE
TOTAL PRECIPITATION FOR THIS EVENT WILL BE ABOUT ONE INCH FOR MOST OF
THE AREA.

LONG TERM...FRIDAY THROUGH TUESDAY...VERY FEW AMENDMENTS WERE
NEEDED TO INHERITED FORECAST AS EXTENDED GUIDANCE CONTINUES TO BE
STABLE IN DEPICTING A DEEP EASTERN CONUS TROUGH RELAXING A BIT DURING
THE WEEKEND...ONLY TO BE REINFORCED AS WE HEAD INTO THE NEW WORK
WEEK. PRECIP SHOULD BE OVER BY FRIDAY MORNING AS THE UPPER LEVEL LOW
HEADS NORTH INTO CANADA LEAVING SURFACE HIGH PRESSURE BUILDING IN
OVER THE FORECAST AREA. A COUPLE OF QUICK HITTING DISTURBANCES FLOW
SOUTHEAST INTO THE SOUTHERN APPALACHIANS SATURDAY EVENING THROUGH
SUNDAY NIGHT. EACH WILL BRING A DECENT SHOT OF UPSLOPE SHOWER
ACTIVITY AND A REINFORCING SHOT OF UNSEASONABLY COOL AIR. WILL
CONTINUE TO MENTION SOME SNOW SHOWERS AT NIGHT BUT NO ACCUMULATIONS
ARE ANTICIPATED AT THIS TIME WITH VERY LIGHT QPF. SOME RATHER
SIGNIFICANT DIFFERENCES EXIST IN THE PROGS LATE IN THE PERIOD WITH
REGARDS TO HOW DEEP THE UPPER LEVEL TROUGH BECOMES AND IT/S LOCATION.
FOR NOW HAVE TRENDED TOWARD THE 14/00Z NCEP ENSEMBLE MEAN AND 14/00Z
ECMWF...KEEPING THE TROUGH TO OUR EAST WITH GENERALLY DRY WEATHER
EXPECTED MONDAY AFTERNOON THROUGH TUESDAY ALONG WITH A SLIGHT WARM-
UP.

118 PM EST TUE NOV 14 2006

A BAND OF DENSE CIRRUS OVERSPREAD THE WIDESPREAD FOG/STRATUS LAYER
THIS MORNING DELAYING IT/S BREAKUP QUITE A BIT. IN FACT LOW CLOUDS
AND FOG ARE JUST NOW LIFTING HERE AT THE OFFICE AND OVER THE
NORTHEAST QUARTER OF THE FORECAST AREA. THE FOG AND STRATUS WILL
EVENTUALLY DISSIPATE...I PROMISE...HOWEVER IT WILL BE DELAYED UNTIL
THE THICK BAND OF CIRRUS LEAVES TO THE NORTHEAST OVER THE NEXT HOUR
OR SO.

WILL SEND ALONG ONE LAST UPDATE TO REFRESH THE WORDING AND TAKE OUT
THE FOG...WHICH HAS LIFTED INTO STRATUS JUST ABOUT EVERYWHERE NOW.
WILL ALSO TWEAK TEMPS DOWN A LITTLE MORE OVER THE NORTHEAST SECTIONS
WHERE CURRENT TEMPS REMAIN IN THE UPPER 30S. TEMPS WILL POP UP
QUICKLY ONCE THE SUN COMES OUT BUT MAKING THE 50S HERE WILL BE TOUGH.

723 AM EST TUE NOV 14 2006

BASED ON OBS AND SPOTTER REPORTS HAVE ISSUED A DENSE FOG THROUGH 11
AM. THE FOG IS PROBABLY LEAST DENSE IN THE BIG SANDY REGION...BUT
THERE STRATUS IS LEADING TO LESS THAN 1/4 MI VIS REPORTS AT RIDGETOP
AIRPORTS. WITH CIRRUS STARTING TO MOVE IN AND RATHER WEAK MID
NOVEMBER SUN AND WEAK PRESS GRADIENT...THE FOG WILL BE SLOW TO
DISSIPATE.

604 AM EST TUE NOV 14 2006

MID LEVEL SHORTWAVE AND SFC RIDGING WAS WORKING ACROSS THE CWA
OVERNIGHT...BUT ANOTHER MID LEVEL SW/V WAS RAPIDLY APPROACHING FROM
THE MS VALLEY. PATCHY DENSE VALLEY FOG HAS DEVELOPED GENERALLY WEST OF
A SANDY HOOK TO JACKSON TO HAZARD TO JENKINS LINE...WITH STRATUS
HOLDING ON TOUGH TO THE EAST OF THIS LINE. SOME LOCATIONS ARE AT OR
JUST BELOW FREEZING...SO SOME PATCHY SLICK SPOTS ARE POSSIBLE THIS
MORNING. THIS IS CURRENTLY BEING HANDLED BY SPS/NOWCAST AND EARLY
MORNING FOG IS ALSO MENTIONED IN THE GRIDS/ZFP. FURTHER TO THE
WEST...A TROUGH AND A FEW SW/VS WERE MOVING THROUGH THE ROCKIES.

CIRRUS ASSOCIATED WITH THE APPROACHING SW/V WILL MOVE INTO THE CWA
AROUND OR SHORTLY AFTER SUNRISE. THIS SHOULD HAMPER STRATUS EROSION
SOMEWHAT. THE STRATUS SHOULD LINGER UNTIL ABOUT NOON OR SO IN THE
EAST. IN ADDITION...SLIGHTLY COOLER AIR WILL MOVE IN ALOFT AS WELL...8H
TEMPS WILL DROP ON THE ORDER OF 2 TO 3 DEGREES C FROM 6Z TO 18Z. THE
COMBINATION OF CAA...CIRRUS AND EVEN SOME SCATTERED AC ASSOCIATED
WITH THE S/V WAS WELL AS THE MORNING STRATUS WILL HOLD TEMPS DOWN
AGAIN TODAY...AT LEAST AS COOL AS THE COOLER MET/FWC NUMBERS. OPTED
TO GO WITH THE COOLER END OF GUIDANCE TODAY...THOUGH DEPENDING ON THE
STRATUS EROSION...THE EASTERN PART OF THE CWA COULD AGAIN END UP
COOLER THAN FORECAST. LATER SHIFTS WILL MONITOR STRATUS EROSION.

OTHER THAN CLOUD COVER EARLY IN THE PERIOD...THE MAIN WEATHER EVENT
FOR THIS FORECAST WILL BE THE AREA OF LOW PRESSURE THAT WILL DEVELOP
TO THE LEE OF THE ROCKIES IN RESPONSE TO THE SW/V THAT WILL MOVE FROM
THE ROCKIES AND INTO THE PLAINS AND CLOSE OFF INTO A MID LEVEL LOW
TONIGHT OVER THE NB/KS REGION...WITH THE MID LEVEL CENTER REACHING
EASTERN OK BY 12Z ON WED. THE SFC LOW WILL TRACK ACROSS OK TONIGHT
AND REACH ARKANSAS BY 12Z WED. THICKENING AND LOWERING CLOUDS SHOULD
BE THE MAIN FEATURE FOR MOST OF THE NIGHT TONIGHT...WITH ISENTROPIC
LIFT AHEAD OF THIS SYSTEM SPREADING SHRA INTO SC KY AND MIDDLE TN
AND THREATENING THE CUMBERLAND PLATEAU AND AREAS TO THE WEST OF I 75
AROUND SUNRISE ON WED. CONTINUED CHANCE OR SLIGHT CHANCE POPS OVER
THE FAR SW FOR LATE TUE NIGHT. THE AREA OF MODERATE ISENTROPIC LIFT
WILL MOVE NORTH ACROSS THE CWA ON WED. OF CONCERN IS THE LOW TRACK
THAT WILL LEAD TO BACKED DOWNSLOPE FLOW ON WED. THIS WILL LIKELY
SUPPRESS QPF ON WED...BUT NOT HOLD PRECIP OFF. GENERALLY ACCEPTED HPC
QPF THAT CUT QPF BY 1/3 TO 1/2 FROM EARLIER FORECASTS.

SOME QUESTION REMAINS AS TO HOW MUCH DRY SLOTTING WORKS ACROSS E KY
ON THU NIGHT AND THIS IS MAINLY DUE TO THE GFS GOING WITH A MORE
NORTHERLY SFC LOW TRACK. GFS RUNS SHOW MUCH MORE DRY SLOTTING THAN
THE NAM. OVERALL TRIED TO GO WITH A COMPROMISE W/ THIS. OVERALL...A
LULL IN THE PRECIP WILL OCCUR SOMETIME ON WED NIGHT...WITH ADDITIONAL
PRECIP ON WRAP AROUND MOISTURE/DEFORMATION ZONE LATE WED NIGHT/THU.
QPF ON THU SHOULD BE LIGHT...BUT OPTED FOR LIKELY POPS. 8H TEMPS DROP
FURTHER ON THU NIGHT AND 1000-850 MB PARTIAL THICKNESSES ALSO DROP
BELOW 1305 M...SO ANY LINGERING SCATTERED SHOWERS MAY FALL IN THE
FORM OF SNOW ACROSS THE HIGHER ELEVATIONS MUCH OF THU NIGHT AND
POSSIBLY CHANGE OVER IN OTHER AREAS AROUND MIDNIGHT...IF SUFFICIENT
ICE NUCLEATION OCCURS. ACCUMULATIONS IF ANY WOULD BE VERY LIGHT AND
LIMITED TO THE HIGHEST ELEVATIONS...ABOVE 2500 OR 3000 FEET. MAIN
CHANGE TO THIS PERIOD WAS TO LOWER MIN T ON THU NIGHT GIVEN EXPECTED 8H
TEMPS ON THE ORDER OF -3 TO -4 C.

EXTENDED...FRIDAY THROUGH MONDAY...THE EXTENDED FORECAST LOOKED IN GOOD SHAPE
AND THE ONLY SIGNIFICANT CHANGE WAS TO RAISE MAX T ON SAT A COUPLE
OF DEGREES AS MEX NUMBERS HAVE TRENDED UP. OF NOTE IS MAX T ON MON
ABOUT 7 TO 8 DEGREES BELOW CLIMO ACROSS THE BOARD AND VALLEY STATION
MIN T FOR TUE AM ABOUT THE SAME MAGNITUDE BELOW CLIMO. GIVEN THE
COOL 8H TEMPS THAT MOVE IN WITH SW/V THAT WILL REINFORCE THE EASTERN
CONUS TROUGH OVER THE WEEKEND AND VERY EARLY NEXT WEEK...-6C OR
LOWER...IT WOULD NOT BE OUT OF THE QUESTION FOR TEMPS TO BE SEVERAL
DEGREES BELOW MEX MOS LATE IN THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JJ/AR
Hazardous weather outlook, Nov 14, 3:39 PM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
339 PM EST TUE NOV 14 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
339 PM EST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MIX OF RAIN AND SNOW SHOWERS ARE POSSIBLE ON THURSDAY NIGHT AND
SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JJ/AR

Nearby

Wind Advisories in Kentucky, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.